Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 261, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 27, 2006, 4:15 PM CDT for Otoe County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2006, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 27, 2006, 4:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Otoe County, NE
The radar
The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:01 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 27, 3:01 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 301 PM CDT TUE JUN 27 2006 .DISCUSSION... SHORT TERM...TONIGHT AND WEDNESDAY. WATER VAPOR IMAGERY SHOWED POSSIBLE JET STREAK CI BAND MOVG FAIRLY QUICKLY SSE INTO ERN NEBRASKA EARLY TUE AFTN AHEAD OF SUBTLE EMBEDDED SHORTWAVE TROUGH IN NERN SD/WCNTRL MN AREA. WEAK SFC FRONT/TROUGH SPIT THE CWA WEST TO EAST AT 19Z AND THE AFOREMENTIONED UPPER SYSTEM AND WEAK SFC CONVERGENCE ALONG BOUNDARY AIDED IN CONVECTION DVLPG NEAR BOUNDARY ACROSS CWA. EXPECT ACTIVITY TO INCREASE A BIT MORE THROUGH THE LATE AFTN HOURS...BUT MEAGER LOW LVL DWPTS...40S TO AROUND 50 AT THE SFC AND 5 OR LESS C AT 850...IS LIMITING INSTABILITY AND COVERAGE SOMEWHAT. BOUNDARY IS FORECAST BY NAM/GFS TO SAG INTO SRN ZONES TNGT BEFORE STALLING OUT SO WILL CARRY SMALL POPS ALL NGT S TO ACCOUNT FOR FRONT AND THE ERN SD/WRN MN TROUGH. DID NOT INCLUDE POPS ATTM FAR NRN ZONES ALTHOUGH WEAK RETURN JET AND A BIT OF INSTABILITY/THETA E ADVCTN AT 850 MB IS FCST OVR SAND HILLS LATER TNGT. APPEARS BOUNDARY WL RMN OVR FAR SOUTHERN ZONES ON WEDNESDAY AND BUFKIT SHOWED MINIMAL/NO CAPPING WITH HTG OVER FAR SERN NEBR. THUS INSERTED SMALL POPS SRN ZONES. COOLING BEHIND FRONT MINIMAL...AND DID BOOST HIGHS A BIT BUT NOT QUITE AS WARM AS GFS THOUGH. NAM/GFS BEGIN DIVERGING WITH FRONT ON THURSDAY AS NAM SHARPENS IT UP AND SAGS IT A BIT S ON WHILE GFS BEGINS WASHING IT OUT AND LIFTING IT NEWD. GENERALLY WENT WITH A BLEND IN CURRENT FORECAST AND KEPT TEMPS A BIT BELOW GFS...BUT DECENT AGREEMENT ON GFS ENSEMBLES IN THU/FRI PD IN TILTING UPPER RIDGE EWD TWD CNTRL PLAINS SO CONTINUED WARMUP INTO FRIDAY AND RAISED BOTH MAX AND MIN TEMPS INTO SAT. FLOW OVR PLAINS FLATTENS THIS WEEKEND AS A TROUGH SWINGS THROUGH CANADA AND UPPER RIDGE BEGINS RELOADING OVR WRN U.S. THIS SHOULD ALLOW A CDFNT INTO THE CWA AND THE FRONT COMBINED WITH COOLING TEMPS ALOFT SHOULD ALLOW FOR INCREASING PCPN CHCS OVR THE CWA. THE QUESTION IS WHEN. ECMWF HAS HAD A BIT MORE CONSISTENCY IN ADVERTISING SHIFTING RIDGE AND WARMUP THIS COMING FRI/SAT...AND REMAINS SLOWER WITH NEXT FRONT...IN FACT 12Z RUN DOES NOT BRING FROPA TO SERN ZONES UNTIL 12Z TUE. FOR NOW KEPT SATURDAY THE WARMEST WITH A GRADUAL COOL DOWN INTO MON/TUE. ALSO KEPT BLANKET POPS SATURDAY THROUGH MONDAY BUT CENTERED HIGHEST ON THE SUNDAY PERIOD TO ACCOUNT FOR PBSL MCS GFS DVLPD SAT NGT AND/OR FRONTAL PASSAGE INTO HEART OF CWA PER ECMWF. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
Hazardous weather outlook, Jun 27, 12:01 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1201 PM CDT TUE JUN 27 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-280715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1201 PM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS THE OUTLOOK AREA. A WEAK SURFACE BOUNDARY WAS NOTED BETWEEN NORFOLK AND OMAHA AND A WEAK UPPER LEVEL DISTURBANCE WAS EXPECTED TO AFFECT THE OUTLOOK AREA DURING THE PERIOD. HEATING DURING THE DAY MAY ALLOW A FEW THUNDERSTORMS TO DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY NIGHT AND AGAIN A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ZAPOTOCNY
In the hours before
Local storm report, Jun 27, 4:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
406 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 2 W UNADILLA 40.68N 96.31W
06/27/2006 E1.00 INCH OTOE NE AIRPLANE PILOT
&&
JBLocal storm report, Jun 27, 4:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
407 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL UNADILLA 40.68N 96.27W
06/27/2006 E0.75 INCH OTOE NE TRAINED SPOTTER
&&
JBLocal storm report, Jun 27, 4:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
408 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 2 W UNADILLA 40.68N 96.31W
06/27/2006 E1.00 INCH OTOE NE TRAINED SPOTTER
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:34 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 41 min |
| Jun 27, 3:40 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 35 min |
| Jun 27, 4:26 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 64 min |
| Jun 27, 5:18 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 27 min |
| Jun 27, 5:30 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 48 min |
| Jun 27, 6:07 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 38 min |
| Jun 27, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 32 min |
| Jun 27, 5:22 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 23 min |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 35 min |
| Jun 27, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 31 min |
| Jun 27, 5:59 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 17 min |
| Jun 27, 6:15 PM CDT | Severe Thunderstorm Warning | OAX | Page | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.